Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Topeka, KS

December 17, 202523 counties in Kansas

NWS Topeka, KS issued this red flag warning at Dec 17, 2025, 2:10 PM CST for 23 counties in Kansas. It took effect at Dec 18, 2025, 10:00 AM CST. It was in force for 8 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 2:10 PM CST (20:10 UTC)
In effect from
Dec 18, 2025, 10:00 AM CST
Expired
Dec 18, 2025, 6:00 PM CST
In force
8 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 10:44 AM CSTNON-TSTM WND GST 638 Nne Glasco, KSPersonal weather station.
Dec 18, 10:48 AM CSTNON-TSTM WND GST 583 Sse Delphos, KSPersonal weather station.
Dec 18, 10:51 AM CSTNON-TSTM WND GST 593 N Bennington, KSKansas Mesonet.
Dec 18, 10:57 AM CSTNON-TSTM WND GST 642 Wsw Belleville, KSKansas Mesonet.
Dec 18, 11:10 AM CSTNON-TSTM WND GST 594 N Morganville, KSKansas Mesonet.
Dec 18, 11:32 AM CSTNON-TSTM WND GST 592 E Herington, KSPrivate weather station.
Dec 18, 11:44 AM CSTNON-TSTM WND GST 647 S Enterprise, KSPrivate weather station.
Dec 18, 11:45 AM CSTNON-TSTM WND GST 601 Nw Enterprise, KSPersonal weather station.
Dec 18, 11:53 AM CSTNON-TSTM WND GST 605 Ssw Emporia, KSASOS station KEMP Emporia.
Dec 18, 11:55 AM CSTNON-TSTM WND GST 692 Sse Concordia, KSASOS station KCNK Concordia.
Dec 18, 12:46 PM CSTNON-TSTM WND GST 5910 Nw Volland, KSPrivate weather station.
Dec 18, 12:53 PM CSTNON-TSTM WND GST 695 Ssw Emporia, KSASOS station KEMP Emporia.
Dec 18, 1:10 PM CSTNON-TSTM WND GST 715 Nnw Olpe, KS
Dec 18, 2:55 PM CSTNON-TSTM WND GST 593 N New Strawn, KSAWOS station KUKL Burlington.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-184 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS83 KTOP 172010
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
210 PM CST Wed Dec 17 2025

KSZ020>022-034>038-054-180415-
/O.UPG.KTOP.FW.A.0005.251218T1600Z-251219T0000Z/
/O.NEW.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/
Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
210 PM CST Wed Dec 17 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR
LOW RELATIVE, HUMIDITY, STRONG NOURTHWEST WINDS, AND DRY FUELS 
FOR CENTRAL AND PORTIONS OF NORTH CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning for extreme fird danger, which is in effect from 10 AM to
6 PM CST Thursday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 
  021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 
  Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 
  Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 
  Wabaunsee and Fire Weather Zone 054 Lyon.

* TIMING...From 10 AM to 6 PM CST Thursday.

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 51.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
548 
WWUS83 KTOP 180401
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
1001 PM CST Wed Dec 17 2025

KSZ020>022-034>038-054-190000-
/O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/
Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
1001 PM CST Wed Dec 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS 
FOR FIRE WEATHER ZONES 020, 021, 022, 034, 035, 036, 037, 038, AND
054...

* AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 
  021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 
  Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 
  Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 
  Wabaunsee and Fire Weather Zone 054 Lyon.

* TIMING...From 10 AM to 6 PM CST Thursday.

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...40s during the morning, falling through the
  afternoon.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning should not occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
733 
WWUS83 KTOP 180853
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
253 AM CST Thu Dec 18 2025


KSZ008>012-023-024-026-039-040-055-056-058-059-190000-
/O.EXA.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-
Jefferson-Shawnee-Douglas-Osage-Franklin-Coffey-Anderson-
253 AM CST Thu Dec 18 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS...

The National Weather Service in Topeka has issued a Red Flag
Warning for extreme fire danger, which is in effect from 10 AM 
this morning to 6 PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, 
  Fire Weather Zone 026 Jefferson, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 055 
  Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 
  Coffey and Fire Weather Zone 059 Anderson.

* TIMING...From 10 AM this morning to 6 PM CST this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 27 percent.

* TEMPERATURES...Up to 50.

* LIGHTNING...

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ020>022-034>038-054-190000-
/O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/
Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
253 AM CST Thu Dec 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONES 020, 021, 022, 034, 035,
036, 037, 038, AND 054...

* AFFECTED AREA...Fire Weather Zone 020 Cloud, Fire Weather Zone 
  021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 034 
  Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 
  Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 
  Wabaunsee and Fire Weather Zone 054 Lyon.

* TIMING...From 10 AM this morning to 6 PM CST this evening.

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* TEMPERATURES...Up to 50.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
661 
WWUS83 KTOP 181500
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
900 AM CST Thu Dec 18 2025


KSZ008>012-020>024-026-034>040-054>056-058-059-182300-
/O.CON.KTOP.FW.W.0009.251218T1600Z-251219T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
900 AM CST Thu Dec 18 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...Until 6 PM CST this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 49.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
851 
WWUS83 KTOP 182044
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
244 PM CST Thu Dec 18 2025


KSZ008>012-020>024-026-034>040-054>056-058-059-190000-
/O.CON.KTOP.FW.W.0009.000000T0000Z-251219T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
244 PM CST Thu Dec 18 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY
FUELS FOR NORTH CENTRAL, NORTHEAST, AND EAST CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...Until 6 PM CST this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 26 percent.

* TEMPERATURES...Up to 47.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
083 
WWUS83 KTOP 182351
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
551 PM CST Thu Dec 18 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-190100-
/O.EXP.KTOP.FW.W.0009.000000T0000Z-251219T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
551 PM CST Thu Dec 18 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds are decreasing and relative humidity values are
increasing, so the Red Flag Warning will be allowed to expire.

$$

Flanagan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Dec 17, 11:47 AM CST, 2 hours 23 minutes earlier. Its key messages:

  • Windy and dry conditions are expected Thursday. Wind Advisory has been issued area-wide and a Fire Weather Watch remains in effect for parts of north central into east central KS.
  • There is a 20-40% chance of rain after midnight tonight into early Thursday morning. Otherwise dry weather persists.
  • Above average temperatures continue for the foreseeable future.
Area forecast discussion, Dec 17, 11:47 AM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1147 AM CST Wed Dec 17 2025

.KEY MESSAGES...

- Windy and dry conditions are expected Thursday. Wind Advisory has
been issued area-wide and a Fire Weather Watch remains in effect for
parts of north central into east central KS.

- There is a 20-40% chance of rain after midnight tonight into early
Thursday morning. Otherwise dry weather persists.

- Above average temperatures continue for the foreseeable
  future.

&&

.DISCUSSION...
Issued at 432 AM CST Wed Dec 17 2025

Yesterday's trough has pushed east of the area, leaving us in zonal
flow for today ahead of the next shortwave trough currently off the
Pacific Northwest coast. Weak sfc ridging is overhead, giving us
clear skies early this morning with a few stations showing some
patchy fog. Could see this in low-lying areas through about sunrise
with shallow moisture in place. For the rest of today, lee
cyclogenesis quickly occurs this afternoon in response to the
aforementioned shortwave. This increase in southerly winds should
help temperatures reach the 50s area-wide.

The associated cold front is progged to move through the area
overnight, shortly after midnight in north central KS, and exiting
the area before sunrise. Of all the CAMs, the HRRR is the least
excited about rain along the frontal boundary while most other
guidance shows at least a little bit of light rain, though it would
be brief at any one location. Forecast soundings indicate moisture
is shallow with drier air working in behind the front, so this could
work against the rainfall reaching the ground. As such have kept
PoPs limited to 20-40% as the front moves across the area.

The bigger impact to Thursday's weather will be the wind. The upper
trough deepens into a closed low as it moves across the Northern
Plains Thursday morning, and the low-level wind field strengthens
across much of the Plains and the Midwest. Exactly how strong the
winds become at the surface will be dependent on how deep mixing is.
Guidance is pretty consistent on 850mb winds reaching 45-55 kts.
HREF shows a 40-70% chance of sustained winds of at least 30mph for
most of the area during the late morning to mid-afternoon, so all
things considered, felt there was a strong enough signal to issue a
Wind Advisory for the entire area. Will still need to monitor the
potential for High Wind Warning criteria, especially in our
westernmost counties. If those locations do tap into the 55kt winds,
then 60mph gusts would be possible. The HRRR is the one model that
has started to show this potential, and the 06z run is more
aggressive than the 00z. Still the HREF has low probabilities of
reaching warning criteria, so opted to go with the advisory for now.
If more guidance today comes in on that high end, an upgrade may be
warranted for some of our western counties. In any case, given the
strong winds looking to be sustained at 25-35mph and gusts to 45-
55mph, this combined with the dry air behind the cold front provides
a setup for at least elevated fire danger. Have left the Fire
Weather Watch as is for now, with this area seeming to cover where
the highest winds coincide with RH falling as low as 25-30%.

Beyond Thursday, we transition back to zonal flow aloft Friday into
the weekend, with ridging to our south building northward a bit
Monday and Tuesday. This pattern favors above average temperatures
continuing for the next several days with highs in the 50s, perhaps
reaching 60 in a few places. Sunday is slightly cooler in the 40s
behind a front that moves through on Saturday, but this looks to
pass through dry.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1138 AM CST Wed Dec 17 2025

Lower stratus will move northward across the terminals after 00Z
THU, Ceilings will be in the 1200-2000 feet range. A stronger
cold front will move through the terminals between 7Z and 9Z.
Northwest winds may gust to 40 to 45 KTS after the front passes
but should diminish a bit an hour or two after the front passes.
Wind gusts will increase Thursday afternoon. After the frontal
passage, ceilings will be VFR between 9 and 11Z THU.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 6 PM CST Thursday for KSZ008-KSZ009-
KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-
KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-
KSZ056-KSZ058-KSZ059.
Fire Weather Watch from Thursday morning through Thursday
afternoon for KSZ020-KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037-
KSZ038-KSZ054.

&&

DISCUSSION...Picha
AVIATION...Gargan
Hazardous weather outlook, Dec 17, 4:36 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
436 AM CST Wed Dec 17 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-181045-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
436 AM CST Wed Dec 17 2025

This Hazardous Weather Outlook is for portions of central Kansas,
east central Kansas, north central Kansas, and northeast Kansas.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory has been issued for the entire area Thursday as
northwest winds strengthen to 25 to 35 mph sustained and gusts up
to 45 to 55 mph. Additionally, parts of north central and east
central Kansas, mainly southwest of a line from Concordia to
Manhattan to Emporia, could see conditions set up for extreme fire
danger. A Fire Weather Watch remains in effect Thursday for this
potential.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today or tonight.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:46 AM CSTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more11 hr
Dec 17, 1:39 PM CSTHigh Wind WarningTOPClay, Cloud, Dickinson, Geary, Lyon, Marshall and 7 more28 hr
Dec 17, 1:48 PM CSTWind AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Jackson and 4 more28 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.